Alert archive / Arkansas / Frost Advisories in 2012

Frost Advisory 7, NWS Memphis, TN

October 29, 201212 counties in Arkansas; 8 counties in Mississippi; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this frost advisory at Oct 29, 2012, 3:20 PM CDT for 12 counties in Arkansas; 8 counties in Mississippi; Dunklin County, Pemiscot County, Missouri. It took effect at Oct 30, 2012, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 3:20 PM CDT (20:20 UTC)
In effect from
Oct 30, 2012, 2:00 AM CDT
Expired
Oct 30, 2012, 9:00 AM CDT
In force
7 hr
Issued by
NWS Memphis, TN
All 22 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS74 KMEG 292020
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT MON OCT 29 2012

...FROST EXPECTED TO DEVELOP OVER EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND
TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR
AREAS OF FROST TO DEVELOP OVER WESTERN PORTIONS OF THE MID SOUTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-021-300430-
/O.NEW.KMEG.FR.Y.0007.121030T0700Z-121030T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE
320 PM CDT MON OCT 29 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. 

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS
  TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES WITH LIGHT WINDS.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND
  AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JLH
4 follow-up statements
259 
WWUS74 KMEG 292022 CCA
NPWMEG

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT MON OCT 29 2012

...FROST EXPECTED TO DEVELOP OVER EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND
TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR
AREAS OF FROST TO DEVELOP OVER WESTERN PORTIONS OF THE MID SOUTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-021-300445-
/O.COR.KMEG.FR.Y.0007.121030T0700Z-121030T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE
321 PM CDT MON OCT 29 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY.

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS
  TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES WITH LIGHT WINDS.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND
  AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JLH
887 
WWUS74 KMEG 292125
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CDT MON OCT 29 2012

...FROST EXPECTED TO DEVELOP OVER EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND
TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR
AREAS OF FROST TO DEVELOP OVER WESTERN PORTIONS OF THE MIDSOUTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-021-300930-
/O.CON.KMEG.FR.Y.0007.121030T0700Z-121030T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE
425 PM CDT MON OCT 29 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS 
  TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES WITH LIGHT 
  WINDS. 

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND 
  AREAS OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JCL
270 
WWUS74 KMEG 300815
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
315 AM CDT TUE OCT 30 2012

...FROST EXPECTED TO DEVELOP OVER PORTIONS OF EAST CENTRAL
ARKANSAS AND NORTHWEST MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND
TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR
AREAS OF FROST TO DEVELOP OVER PORTIONS OF EAST CENTRAL ARKANSAS
AND NORTHWEST MISSISSIPPI THIS MORNING.

ARZ008-009-017-018-026>028-MOZ113-115-300915-
/O.CAN.KMEG.FR.Y.0007.000000T0000Z-121030T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
315 AM CDT TUE OCT 30 2012

...FROST ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE FROST
ADVISORY. 

TEMPERATURES HAVE REMAINED IN THE UPPER 30S TO LOWER 40S ACROSS
MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL OVERNIGHT. IN
ADDITION...DEWPOINTS ARE IN THE MID TO UPPER 20S THUS LITTLE FROST
FORMATION IS EXPECTED.

$$

ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-021-301400-
/O.CON.KMEG.FR.Y.0007.000000T0000Z-121030T1400Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-
COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE
315 AM CDT TUE OCT 30 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS
  TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES.

* TIMING...THROUGH 9 AM CDT.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND 
  AREAS OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KRM
693 
WWUS74 KMEG 301404
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CDT TUE OCT 30 2012

...FROST ADVISORY WILL BE ALLOWED TO EXPIRE...

ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-021-301515-
/O.EXP.KMEG.FR.Y.0007.000000T0000Z-121030T1400Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-
COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE
904 AM CDT TUE OCT 30 2012

...FROST ADVISORY HAS EXPIRED...

THE THREAT FOR FROST HAS ENDED.

$$

JLH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:07 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 29, 1:07 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT MON OCT 29 2012

.UPDATE...

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1011 AM CDT MON OCT 29 2012/

UPDATE...

MONITORING CLOUD COVER FOR POSSIBLE UPDATE ACROSS WESTERN PORTIONS
OF THE MID SOUTH. ALSO MONITORING WINDS OVER EASTERN PORTIONS OF
THE AREA FOR POSSIBLE UPDATE.

DISCUSSION...

THE MID SOUTH IS CURRENTLY POSITIONED BETWEEN SURFACE HIGH
PRESSURE CENTERED OVER THE MIDDLE MISSISSIPPI VALLEY AND THE
EXPANSIVE CIRCULATION ASSOCIATED WITH HURRICANE SANDY. THE
PRESSURE GRADIENT CONTINUES TO TIGHTEN OVER EASTERN SECTIONS OF
THE FORECAST AREA WITH LATEST WRF GUIDANCE HINTING AT SUSTAINED
WINDS APPROACHING 20 MPH WITH GUSTS TO 30+MPH POSSIBLE. THIS WILL
BE MONITORED CLOSELY OVER THE NEXT HOUR OR SO AND UPDATES WILL BE
PROVIDED AS NEEDED.

IN ADDITION...A BROKEN MID LEVEL CLOUD DECK WILL ADVECT SOUTH INTO
PORTIONS OF ARKANSAS. CLOUD COVER MAY THICKEN ACROSS WESTERN
SECTIONS INTO THIS AFTERNOON.

OTHERWISE...DRY AND COOL CONDITIONS WILL PERSIST THROUGH THE
REMAINDER OF TODAY AND NO MAJOR UPDATES ARE ANTICIPATED.

JLH

PREV DISCUSSION... /ISSUED 443 AM CDT MON OCT 29 2012/

AS HURRICANE SANDY MAKES LANDFALL AND MOVES INLAND OVER THE
NORTHEAST U.S...THE MIDSOUTH FORECAST THROUGH MIDWEEK CAN BEST BE
DESCRIBED AS PERSISTENT. THE MODIFIED ARCTIC AIRMASS IS GOING ON
ITS FOURTH DAY IN THE MIDSOUTH... BUT LOW LEVEL PRESSURE GRADIENT
AND WIND FLOW HAVE THUS FAR BEEN SUFFICIENT TO AVOID FREEZING
TEMPERATURES.

THIS MAY CHANGE IN THE COMING DAYS...AS SURFACE WINDS MAY SHOW A
GREATER TENDENCY TO DECOUPLE WEDNESDAY AND THURSDAY MORNINGS...AS
THE LOW LEVEL PRESSURE GRADIENT RELAXES. HOWEVER...ALL THE MODELS
INDICATE MID AND UPPER LEVEL CLOUDS MAY BE PRESENT... WHICH MAY
PARTIALLY REDUCE THE NIGHTTIME RADIATIONAL COOLING POTENTIAL.
GIVEN THE DRY AIRMASS... GUT FEELING IS THAT GFS MOS MIDWEEK LOW TEMPS
ARE A LITTLE TOO MILD AND HAVE UNDERCUT BY A COUPLE DEGREES ON AVERAGE.

FORECAST CONFIDENCE DECREASES FOR THE LATE WEEK AND WEEKEND PERIODS...
AS THE GFS AND ECMWF DEVELOP SIGNIFICANT TIMING AND MAGNITUDE
DIFFERENCES WITH RESPECT TO A SHORTWAVE TROF LIFTING THROUGH THE
CENTRAL PLAINS. HAVE CHOSEN A BLEND OF THE TWO MODELS... WHICH
WILL MOISTEN UP DEWPOINTS AND WARM NIGHTTIME LOWS QUICKER THAN MEX
GUIDANCE SUGGESTS. IN ADDITION...SLIGHT CHANCE POPS APPEAR IN THE
FORECAST SUNDAY NIGHT INTO MONDAY...REFLECTING THE BLEND OF THE FAST
ECMWF AND SLOWER GFS. IN ANY CASE...IT DOES APPEAR THAT TEMPS THIS
WEEKEND WILL BE MILDER THAN WHAT WAS OBSERVED THIS PAST WEEKEND.

PWB

AVIATION...

18Z TAF CYCLE

VFR ALL LOCATIONS THROUGH 18Z TUESDAY. WINDS TO BE
NORTHERLY THROUGH THE 18Z-18Z CYCLE. SOME GUSTS AT MEM, MKL, AND TUP
THIS AFTERNOON. MID LEVEL CLOUD DECK SHOULD WORK ITS WAY SOUTH-
SOUTHEAST FROM MISSOURI TO TUPELO, BUT MKL WILL LIKELY REMAIN SKC.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  57  38  62  39 /   0   0   0   0
MKL  56  33  60  34 /   0   0   0   0
JBR  56  34  61  36 /   0   0   0   0
TUP  58  34  62  36 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 29, 9:12 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
912 AM CDT MON OCT 29 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301615-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
912 AM CDT MON OCT 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PATCHY MORNING FROST WILL BE POSSIBLE ACROSS THE MIDSOUTH
THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

Nearby

Frost Advisories in Arkansas, 2012Frost Advisories in Mississippi, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.